MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3614C102E
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant aui stent graft was implanted in the patient for the endovascular treatment of a 52 mm abdominal aortic aneurysm.It was reported that during the index procedure, the access was small and it was difficulty to remove the device from the intended landing zone.Final angiography was performed where it showed an endoleak type 1a.An etcf3636c49e cuff was then implanted, however when the physician was removing the device, a rupture of the external iliac artery occur.It was stated that a etlw1610c156e was implanted to repair the ruptured external iliac artery.Final angiogram showed that the type 1a endoleak was resolved.The cause of the event as per the physician, was anatomy due to a small calcified artery.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion; the reported endoleak was confirmed on the films provided; however the type and cause of the event could not be fully determined.Angiograms, including delivery system removal and endoleak interrogation could allow for a more comprehensive determinations of the endoleak source/cause.The difficult to remove event and rupture could not be assessed on the films provided; however, the cause of the event could be appreciated on viewing the severely calcified anatomy observed on the 3d mensio report received.It is also possible that the narrowed aortic lumen proximal to the renal arteries may have been a factor in the difficulties experienced in removal of the delivery system.A type ia proximal endoleak cannot be ruled out and it is possible that the relatively short, calcified and reverse conical shaped aortic neck may have been a factor in the occurrence of such an endoleak.Alternatively, this may have been an acute type iv blush endoleak caused by fabric porosity which most likely would have self-resolved within 24 hours.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11555372
Report Number9612164-2021-01114
Device Sequence Number3829743
Product Code MIH
UDI-Device Identifier00643169232631
UDI-Public00643169232631
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberETUF3614C102E
Device Catalogue NumberETUF3614C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR